EconPapers    
Economics at your fingertips  
 

Strategy-proof rules on partially single-peaked domains

Gopakumar Achuthankutty () and Souvik Roy ()
Additional contact information
Souvik Roy: Economic Research Unit, Indian Statistical Institute, Kolkata

Indira Gandhi Institute of Development Research, Mumbai Working Papers from Indira Gandhi Institute of Development Research, Mumbai, India

Abstract: We consider domains that exhibit single-peakedness only over a subset of linearly ordered set of alternatives. We call such domains partially single-peaked and provide a characterization of the unanimous and strategy-proof social choice functions on these domains. We obtain the following interesting auxiliary results: (i) we characterize all unanimous and strategyproof social choice functions on generalized top-connected domains, which are an important sub-class of the maximal single-peaked domain, (ii) we show that strategy-proofness and group strategy-proofness are equivalent on partially single-peaked domains, and (iii) lastly, we identify and characterize the unanimous and strategy-proof SCFs on partially single-peaked domains that are close to being anonymous. As an application of this result, we obtain a characterization of the unanimous and strategy-proof social choice functions on multi-peaked domains (Stiglitz (1974), Epple and Romano (1996a)), multiple single-peaked domains (Reffgen (2015)) and single-peaked domains on graphs (Demange (1982)), Schummer and Vohra (2002)).

Keywords: Partially single-peaked domain; strategy-proofness; group strategy-proofness; partly dictatorial min-max rules (search for similar items in EconPapers)
JEL-codes: D71 D82 (search for similar items in EconPapers)
Pages: 38 pages
Date: 2020-06
New Economics Papers: this item is included in nep-des
References: Add references at CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.igidr.ac.in/pdf/publication/WP-2020-020.pdf (application/pdf)

Related works:
Working Paper: Strategy-proof Rules on Partially Single-peaked Domains (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ind:igiwpp:2020-020

Access Statistics for this paper

More papers in Indira Gandhi Institute of Development Research, Mumbai Working Papers from Indira Gandhi Institute of Development Research, Mumbai, India Contact information at EDIRC.
Bibliographic data for series maintained by Shamprasad M. Pujar ().

 
Page updated 2022-06-24
Handle: RePEc:ind:igiwpp:2020-020